Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 72, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 7, 2014, 2:49 PM CDT. It took effect at Oct 7, 2014, 10:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2014, 2:49 PM CDT (19:49 UTC)
- In effect from
- Oct 7, 2014, 10:00 PM CDT
- Expired
- Oct 8, 2014, 7:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
626 WHUS73 KMKX 071949 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 249 PM CDT TUE OCT 7 2014 ...GUSTY WEST/NORTHWEST WINDS EXPECTED TO DEVELOP... .A TIGHT PRESSURE GRADIENT WILL BE ACROSS THE AREA IN THE WAKE OF A COLD FRONT. THIS WILL RESULT IN GUSTY WEST TO NORTHWEST WINDS BEGINNING THIS EVENING AND DIMINISHING WEDNESDAY EVENING. WHILE 3 TO 5 FOOT WAVES ARE FORECAST...THE HIGHER WAVES WILL BE OBSERVED TOWARDS OPEN WATER. LMZ643>646-080400- /O.NEW.KMKX.SC.Y.0072.141008T0300Z-141009T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 249 PM CDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CDT WEDNESDAY. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET...HIGHEST TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
280 WHUS73 KMKX 080229 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 PM CDT TUE OCT 7 2014 ...GUSTY WEST WINDS TO DEVELOP TONIGHT AND LAST THROUGH WEDNESDAY... .A TIGHTENING PRESSURE GRADIENT WILL BRING GUSTY WEST WINDS TO THE WESTERN SHORE WATERS OF LAKE MICHIGAN DURING THE OVERNIGHT HOURS...AND ESPECIALLY WEDNESDAY AFTERNOON. WHILE 2 TO 4 FOOT WAVES ARE FORECAST...THE HIGHER WAVES WILL BE OBSERVED TOWARDS OPEN WATER. LMZ643>646-081030- /O.CON.KMKX.SC.Y.0072.141008T0300Z-141009T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 PM CDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT WEDNESDAY. * WINDS: WEST 10 TO 20 KNOTS. GUSTS 25 TO 30 KNOTS. * WAVES: 2 TO 4 FEET...HIGHEST TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
971 WHUS73 KMKX 080844 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 AM CDT WED OCT 8 2014 ...GUSTY WEST WINDS TO CONTINUE TODAY... .GUSTY WEST WINDS WILL CONTINUE TODAY DUE TO A MODERATE PRESSURE GRADIENT ACROSS LAKE MICHIGAN AND COOLER AIR FLOWING ACROSS THE RELATIVELY WARMER WATERS OF THE LAKE. THE STRONGEST WIND GUSTS TO AROUND 30 KNOTS ARE EXPECTED LATER THIS MORNING AND AFTERNOON. THE HIGHEST WAVES OF 2 TO 4 FEET WILL BE TOWARD THE OPEN WATERS. WINDS AND WAVES WILL SUBSIDE RAPIDLY LATE THIS AFTERNOON AND EVENING. LMZ643>646-081645- /O.CON.KMKX.SC.Y.0072.000000T0000Z-141009T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 344 AM CDT WED OCT 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: WEST 5 TO 15 KNOTS AT THE SHORE...10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS AWAY FROM SHORE EARLY. WEST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AFTER 10 AM CDT. * WAVES: 1 TO 3 FEET AT THE SHORE...2 TO 4 FEET TOWARDS THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
622 WHUS73 KMKX 081418 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 918 AM CDT WED OCT 8 2014 ...GUSTY WEST WINDS TO CONTINUE TODAY... .GUSTY WEST WINDS WILL CONTINUE TODAY DUE TO A MODERATE PRESSURE GRADIENT ACROSS LAKE MICHIGAN AND COOLER AIR FLOWING ACROSS THE RELATIVELY WARMER WATERS OF THE LAKE. THE STRONGEST WIND GUSTS TO AROUND 30 KNOTS ARE EXPECTED LATER THIS MORNING AND AFTERNOON. THE HIGHEST WAVES OF 2 TO 4 FEET WILL BE TOWARD THE OPEN WATERS. WINDS AND WAVES WILL SUBSIDE RAPIDLY LATE THIS AFTERNOON AND EVENING. LMZ643>646-082230- /O.CON.KMKX.SC.Y.0072.000000T0000Z-141009T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 918 AM CDT WED OCT 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: WEST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 1 TO 3 FEET AT THE SHORE...2 TO 4 FEET TOWARDS THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
038 WHUS73 KMKX 082039 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 PM CDT WED OCT 8 2014 ...GUSTY WEST WINDS TO CONTINUE TODAY... .GUSTY WEST WINDS WILL CONTINUE FOR THE REST OF THIS AFTERNOON AND GRADUALLY EASE THIS EVENING DUE TO A MODERATE PRESSURE GRADIENT ACROSS LAKE MICHIGAN AND COOLER AIR FLOWING ACROSS THE RELATIVELY WARMER WATERS OF THE LAKE. THE HIGHEST WAVES OF 2 TO 4 FEET WILL BE TOWARD THE OPEN WATERS. WAVES WILL SUBSIDE THIS EVENING AS THE WINDS EASE. LMZ643>646-090300- /O.CON.KMKX.SC.Y.0072.000000T0000Z-141009T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 339 PM CDT WED OCT 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: WEST WINDS TO 30 KNOTS...DIMINISHING THIS EVENING. * WAVES: 1 TO 3 FEET AT THE SHORE...2 TO 4 FEET TOWARDS THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
078 WHUS73 KMKX 090000 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 700 PM CDT WED OCT 8 2014 LMZ643>646-090100- /O.CAN.KMKX.SC.Y.0072.000000T0000Z-141009T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 700 PM CDT WED OCT 8 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. BREEZY AND GUSTY WEST WINDS HAVE SUBSIDED WITH THE ARRIVAL OF SUNSET. WAVE HEIGHTS WILL GRADUALLY SUBSIDE AS WELL. THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 11:12 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Oct 7, 11:12 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1112 AM CDT TUE OCT 7 2014 .AVIATION/18Z TAFS/...A FEW SPRINKLES FROM MID DECK ASSOCIATED WITH TROUGH TODAY. COLD ADVECTION KICKS IN TONIGHT. THE NAM AND ECMWF SHOW A SECONDARY TROUGH FOR WEDNESDAY BUT DRY. PRESSURE GRADIENT REMAINS SUPPORTIVE OF SOME GUSTY WNW WINDS INTO AT LEAST TOMORROW MORNING. OVERALL VFR CONDITIONS PERSIST. PC && .PREV DISCUSSION... /ISSUED 330 AM CDT TUE OCT 7 2014/ TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM. PARADE OF WEAK SHORT WAVES CONTINUE TO ROTATE AROUND STATIONARY UPPER LOW OVER NORTHWEST ONTARIO. NEXT SHORT WAVE TO AFFECT SRN WI CURRENTLY OVER SOUTHWEST MN PER WATER VAPOR IMAGERY. THIS WAVE WILL TRACK SOUTHEAST ACROSS FAR SOUTHWEST WI AND NRN IL FROM LATE MRNG THRU THE AFTN. WEAK FORCING FROM THIS SYSTEM REMAINS TO THE SOUTH...BUT DOES CLIP FAR SRN WI. MOISTURE BELOW 5K FEET WL REMAIN LIMITED BUT ENOUGH ELEVATED MOISTURE TO WARRANT ADDING SCHC POPS TO THE FAR SOUTHEAST INCLUDING KENW. SPRINKLES POSSIBLE FARTHER NORTH BUT THEY ARE EXPECTED TO BE ISOLD AT THIS TIME. MAY NEED TO ADD THESE LATER THIS MRNG IF THEY HOLD TOGETHER AS THEY MOVE IN FROM THE NORTHWEST. MID CLOUDS EXPECTED TO INCREASE THIS MRNG AND LINGER MUCH OF THE AFTN...WHICH WILL SHAVE A FEW DEGREES FROM TODAYS MAX TEMPS. UPSTREAM CDFNT OVER ERN DAKOTAS WL SWEEP THROUGH SRN WI LATER TODAY. LIMITED MID-LEVEL MOISTURE WILL GET PUSHED TO THE EAST BY INCREASING DRY NORTHWEST WINDS IN THE LOW LEVELS...SO EXPECTED CLEARING SKIES OVERNIGHT. SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. MODELS ARE IN GENERAL AGREEMENT WITH HIGH PRESSURE AXIS SLIDING EASTWARD INTO THE REGION DURING THIS PERIOD. WEST NORTHWEST FLOW AT 500 MB LINGERS OVER THE REGION AS WELL. WEAK 500 MB VORTICITY MAXIMA PUSH THROUGH THE AREA WEDNESDAY INTO THURSDAY...MORE SO ON NAM/GFS THAN ECMWF/CANADIAN MODELS. HOWEVER...THE AREA FORECAST SOUNDINGS ARE FAIRLY DRY DURING THIS TIME ON THE GFS MODEL...WITH THE NAM SHOWING MORE MID LEVEL MOISTURE. ECMWF/CANADIAN STILL TRY TO BRUSH THE AREA WITH LIGHT QPF WEDNESDAY NIGHT...WITH THE NAM AND GFS DRY. UPWARD VERTICAL MOTION IS WEAK DURING THIS TIME. KEPT LOW END POPS IN THE FAR SOUTHWESTERN PORTIONS OF THE AREA LATER WEDNESDAY NIGHT. THIS PERIOD MAY END UP COMPLETELY DRY. SOME CLOUDS IN THE AREA WEDNESDAY NIGHT MAY PREVENT FROST FROM FORMING. IF THEY DO NOT OCCUR...MAY NEED TO ADD FROST IN LATER FORECASTS OVER THE NORTHERN PORTIONS OF THE AREA. CONTINUED PATCHY FROST MENTION THURSDAY NIGHT...AS CORE OF HIGH AXIS MOVES INTO THE REGION WITH CLEARING SKIES AND LIGHT WINDS. HIGHS IN THE MID TO UPPER 50S WEDNESDAY AND THURSDAY ARE EXPECTED...WITH LOWS IN THE MID TO UPPER 30S ACROSS MOST OF THE AREA WEDNESDAY NIGHT AND THURSDAY NIGHT. MILDER TEMPERATURES WILL BE FOUND NEAR THE LAKE. LONG TERM...FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE IS MEDIUM. GFS/ECMWF ARE IN GENERAL AGREEMENT WITH BRINGING HIGH PRESSURE EAST THROUGH THE REGION FRIDAY INTO SATURDAY. ECMWF BRINGS A SHARPER 500 MB SHORTWAVE TROUGH THROUGH THE AREA THAN THE CANADIAN. GFS FORECAST SOUNDINGS REMAIN DRY FRIDAY INTO SATURDAY...SO KEPT THIS PERIOD DRY. AXIS OF HIGH PRESSURE OVER THE REGION FRIDAY NIGHT SHOULD BRING ANOTHER ROUND OF PATCHY FROST TO MOST OF THE AREA...MORE WIDESPREAD NORTHWEST OF MADISON. MODELS DIFFER WITH DETAILS SUNDAY INTO MONDAY...SO USED CONSENSUS MODEL POPS AND TEMPERATURES FOR THIS PERIOD. COOL TEMPERATURES SHOULD CONTINUE DURING THIS TIME. AVIATION/12Z TAFS/... VFR CONDITIONS TO CONTINUE WITH PASSING MID TO HIGH LEVEL CLOUDS TODAY INTO THIS EVE. BREEZY SW WINDS WL TURN TO THE NORTHWEST LATER TODAY AS CDFNT MOVES THRU. MARINE... UPSTREAM COLD FRONT OVER ERN DAKOTAS WL MOVE ACROSS ERN WI AND LAKE MI LATER THIS AFTN AND EARLY EVE. AIDED BY STEEPENING LOW LEVEL LAPSE RATES AWAY FROM THE SHORE...NORTHWEST WINDS IN THE WAKE OF THE FRONT MAY GUST TO ABOVE 22KTS TONIGHT INTO WED. SMALL CRAFT ADVY MAY BE ISSUED LATER TODAY FOR THIS PERIOD. LAKE MI WATER TEMPS IN THE NEARSHORE WATERS REMAIN MOSTLY IN THE 50S. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...MBK WEDNESDAY THROUGH MONDAY...WOOD
Hazardous weather outlook, Oct 7, 3:50 AM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 AM CDT TUE OCT 7 2014 WIZ046-047-051-052-056>060-062>072-080900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 350 AM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY FROST IS EXPECTED THURSDAY NIGHT AWAY FROM LAKE MICHIGAN. AREAS OF FROST ARE EXPECTED AWAY FROM LAKE MICHIGAN FRIDAY NIGHT AS COLD HIGH PRESSURE SETTLES OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT 7 DAYS. LMZ643>646-080900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 350 AM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS BEHIND A COLD FRONT MAY REACH SMALL CRAFT ADVISORY LEVELS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WEST WINDS APPROACHING SMALL CRAFT ADVISORY LEVELS WILL CONTINUE ON WEDNESDAY. WWW.WEATHER.GOV/MKX MBK
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.